MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was stuck on the wire.The target lesion area was located in the left posterior tibial artery.A 2.00mm peripheral rotalink plus was selected for use together with a rotawire.During the procedure, it was noted that the burr was stuck on the wire.The procedure was completed with another of the same device.No patient complications were reported and the patient was fine post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.The device was returned for analysis.The returned product consisted of a peripheral rotablator plus device.The advancer unit and burr catheter were received together.The returned rotawire was received in the device.The rotawire was able to be removed from the device with no issue.The advancer, coil, sheath, handshake connections, burr, and annulus were microscopically examined.There are numerous sheath kinks.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil is stretched.Functional testing was performed using the returned 009 rotawire.After the rotawire was removed from the device with no issue or resistance the rotawire was reinserted through the burr and advanced through the entire length of the device with no resistance.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9957639
Report Number2134265-2020-05007
Device Sequence Number2596721
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public08714729838920
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024747390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1